MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552801
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
(b)(6).The device was successfully placed in this (b)(6) year old male on (b)(6) 2016.On (b)(6) 2016, a possible exit site infection was reported.No action was taken with the study device.Vancomyin was given to treat the event.No wound cultures were drawn.However, blood cultures were drawn and the results were "no growth after five days of incubation".Per the nurse, the patient still had some drainage as of (b)(6) 2016; the last time the subject was seen for dialysis.The device was removed on (b)(6) 2016 as it was no longer required.

Brand Name
NEXSITE HD STEPPED
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre,
gmit, dublin road,
galway,
EI 
MDR Report Key5649707
Report Number3008110587-2016-00019
Device Sequence Number564268
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)161101(10)42550
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2016
Device Catalogue NumberNEXHD1552801
Device Lot Number42550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2016
Initial Report FDA Received Date05/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN SODIUM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight98